DereKenGavin 2011. Powered by Blogger.
Related Posts Widget for Blogs by LinkWithin

01 June 2009

Diabetic Emergencies


Blood sugar levels that dip tool low or soar too high can cause serious illnesses that require prompt treatment. SEVERE HYPOGLYCEMIA an episode of low blood sugar are not uncommon, and most are caught early. BUt if you don't notice the symptoms and your brain is deprived of sugar for an extended period, you could lose consciousness. This is true emergency that leaves you unable to help yourself. That's why it is critical for everyone with diabetes to wear medical alert bracelet or to carry medical identification card with complete information. its' also imperative that relative, friends and colleagues know what to do in emergencies. When diabetic lapses into unconsciousness or becomes too confused to take treatment orally, the quickest remedy is an injection of glucagon, the hormone that raises blood sugar, or intravenous glucose. This is important to type 1 diabetic people to have an up-to-date glucagon kits at home and at work for emergencies. Because it should be mixed just before it's injected and the diabetic will not probably be able to do it, so, someone at home or at work should be trained to do it. If this is not possible, paramedic should be called immediately to administer glucose and take the person to the hospital. In general, never force an unconscious person to swallow solids or liquids.

Related Posts by Categories



Widget by Simran

0 comments on "Diabetic Emergencies"

Add your comment. Please don't spam!
Subscribe in a Reader
 

DereKenGavin | Copyright © 2011 | Jesse's Blog | Twitter